Alert archive / Florida / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 145, NWS Tallahassee, FL

June 25, 1998Dixie County, Lafayette County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 1998, 6:23 PM EDT for Dixie County, Lafayette County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1998, 6:23 PM EDT (22:23 UTC)
Expired
Jun 25, 1998, 7:10 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Dixie County, FL, Lafayette County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1998-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1998-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1921 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS1 KTLH 252222 RRA
SVRTLH
FLC029-065-067-079-123-252310-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT THU JUN 25 1998

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIXIE COUNTY IN NORTHERN FLORIDA
  JEFFERSON COUNTY IN NORTHERN FLORIDA
  LAFAYETTE COUNTY IN NORTHERN FLORIDA
  MADISON COUNTY IN NORTHERN FLORIDA
  TAYLOR COUNTY IN NORTHERN FLORIDA

* UNTIL 710 PM EDT

* AT 619 PM EDT... DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM MONTICELLO TO LIVE OAK MOVING SOUTHWEST AT 25
MPH.


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

WINDS IN EXCESS OF 50 MPH WITH HIGHER GUSTS ARE LIKELY.  SECURE
OUTDOOR ITEMS...DOORS AND WINDOWS.  WATCH OUT FOR FLYING DEBRIS.
WHILE DRIVING...BE ALERT FOR FALLEN TREES...BRANCHES AND POWER
LINES.
FOR YOUR PROTECTION...REMAIN INDOORS UNTIL THE WINDS SUBSIDE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT THU JUN 25 1998

MDLS SHOWING SOME DIFFERENCES WITH REGARD TO HANDLING OF TROPICAL
WAVE OVER CENTRAL GULFMEX INTERACTING WITH MID LVL CIRCULATION SEEN
IN WATER VAPOR IMAGERY OVR EXTREME WRN GULFMEX. ETA SEEMS TO WANT
TO COMBINE THESE TWO FEATURES AND MOVE THEM OVER NERN MEX/S TX ON
FRIDAY MORNING. MEANWHILE...AVN KEEPS SYSTEMS SEPARATE AND MOVS
VORTICITY ASSOCIATED WITH TROPICAL SYSTEM NW INTO SRN LA FRIDAY
AFTERNOON. NGM LOOKS CONFUSED. AM INCLINED TO FOLLOW CLOSER TO AVN
WITH THIS TROPICAL SYSTEM MOVING INTO LA/SE TX ON FRIDAY. AT ANY
RATE...IT APPEARS THAT WE WILL ONLY SEE EDGE OF HIGH CLOUDINESS
ASSOCIATED WITH THIS SYSTEM...ALTHO THIS SYSTEM HAS HELPED TO
DEEPEN THE MOISTURE ACROSS THE FCST AREA.

OTHER SYSTEM OF NOTE IS SHORTWAVE SEEN ON SATL IMAGERY DIVING
SLOWLY DOWN SE COAST. SEEN PLENTY OF PULSE SVR EVENTS OVR NE FL
WITH THIS TYPE OF ENVIRONMENT AND CURRENT EVENTS SEEM TO BE BEARING
THIS OUT AGAIN. ALL THREE MDLS KEEP MAIN VORT CNTR OFF FL COAST
THRU LATE TONITE...WHICH SHOULD KEEP CONVECTION FIRING UNTIL WELL
AFTER SUNSET. IT APPEARS AS IF THIS SYSTEM WILL REMAIN TOO FAR TO
OUR E TO AFFECT ALL BUT ERN EDGE OF FCST AREA. ALL THE SAME...
MIA/ATL MIGHT WANT TO CONSIDER LUMPING ERN EDGE OF FCST AREA IN
WITH JAX ZONES TO ACCOUNT FOR HIER PRECIP CHC THRU LATE EVE.

WITH THAT SAID...DIURNAL/SEABREEZE FORCING WILL CONTINUE TO PROVIDE
FOR WIDELY SCT TO SCT TSRA ACROSS FCST AREA INTO SATURDAY. PREFER
WARMER FWC NUMBERS. SFDMIA NUMBERS LOOK OK.

MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:23 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor47 min
Jun 25, 6:34 PM EDTSevere Thunderstorm WarningTAELeon61 min

Nearby

Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.